MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VKFB090623
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use during an atrial fibrillation (a fib) ablation.During transseptal, the versarcross rf wire did not deliver radio frequency.The radio frequency was not seen applied via intracardiac ultrasound (ice) imaging.No damage to the bmc rf generator was reported.According to the physician, radio frequency was not delivered.A normal beep when radio frequency is delivered was heard.All connections were checked prior to transseptal.Everything was double checked and confirmed correct set up.The wire was tenting the septal tissue 2-3 mm out of the dilator.It was reported that the connector cable was faulty/damaged.Hence, to complete the procedure, a new versacross kit was opened to use a new cable and successfully performed transseptal.No patient complications were reported.The procedure was completed successfully.The connector cable is expected to be returned for analysis.Nothing related to the anatomy of the patient was noted that could lead to this complaint.No other issues were reported.
 
Additional Manufacturer Narrative
This is supplemental mdr to report investigation results (mdr aware date 25nov2023).The returned connector cable from versacross kit was returned and analyzed.The connector port was not damaged, and the cable shows evidence of having successfully communicated with an rfp-100a generator.During the investigation, it was found that the eeprom's mac had been altered by being connected to a generator previously, presumably the one being used when the complaint was reported.However, there was no damage to the connector port.The reported allegation could not be confirmed.Also, the fields b5 (describe event or problem) and e1 (initial reporter title) were updated.
 
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use during an atrial fibrillation (a fib) ablation.During transseptal, the versarcross rf wire did not deliver radio frequency.The radio frequency was not seen applied via intracardiac ultrasound (ice) imaging.No damage to the bmc rf generator was reported.According to the physician, radio frequency was not delivered.A normal beep when radio frequency is delivered was heard.All connections were checked prior to transseptal.Everything was double checked and confirmed correct set up.The wire was tenting the septal tissue 2-3 mm out of the dilator.It was reported that the connector cable was faulty/damaged.Hence, to complete the procedure, a new versacross kit was opened to use a new cable and successfully performed transseptal.No patient complications were reported.The procedure was completed successfully.The connector cable is expected to be returned for analysis.Nothing related to the anatomy of the patient was noted that could lead to this complaint.No other issues were reported.It was further confirmed (25oct2023) that there was no error code / sound given.The radio frequency simply never was delivered with the first attempt.It was delivered successfully with the second attempt (second kit).
 
Additional Manufacturer Narrative
Due to additional information, the fields b5 (describe event or problem), f10 and h6 (device codes (2)) were updated.The complaint was re-assessed based on the gfe response and the physician confirmed that the error was with cable not rf wire.Therefore, complaint was re-coded and is considered non-reportable now.Thus, this supplemental is being filled.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use during an atrial fibrillation (a fib) ablation.During transseptal, the versarcross rf wire did not deliver radio frequency.The radio frequency was not seen applied via intracardiac ultrasound (ice) imaging.No damage to the bmc rf generator was reported.According to the physician, radio frequency was not delivered.A normal beep when radio frequency is delivered was heard.All connections were checked prior to transseptal.Everything was double checked and confirmed correct set up.The wire was tenting the septal tissue 2-3 mm out of the dilator.It was reported that the connector cable was faulty/damaged.Hence, to complete the procedure, a new versacross kit was opened to use a new cable and successfully performed transseptal.No patient complications were reported.The procedure was completed successfully.The connector cable is expected to be returned for analysis.Nothing related to the anatomy of the patient was noted that could lead to this complaint.No other issues were reported.It was further confirmed (25 oct 2023) that there was no error code sound if that is what you re referencing.The radio frequency simply never was delivered with the first attempt.It was delivered successfully with the second attempt (second kit).

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17985307
Report Number2124215-2023-58291
Device Sequence Number7259833
Product Code DXF
UDI-Device Identifier00685447012078
UDI-Public00685447012078
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Lot NumberVKFB090623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer10/25/2023
11/25/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/13/2023
12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown